Alert archive / Utah / Winter Storm Warnings in 2006
Winter Storm Warning 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm warning at Feb 28, 2006, 3:33 AM MST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2006, 3:33 AM MST (10:33 UTC)
- Expired
- Mar 1, 2006, 5:00 AM MST
- In force
- 25 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KSLC 281033 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 333 AM MST TUE FEB 28 2006 .A VIGOROUS PACIFIC STORM SYSTEM WILL AFFECT THE MOUNTAINS OF UTAH TODAY AND TONIGHT. STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL OCCUR TODAY WITH INCREASING SNOW SHOWERS. A COLD FRONT WILL MOVE INTO NORTHERN UTAH LATE THIS AFTERNOON AND INTO CENTRAL UTAH THIS EVENING BRINGING A BURST OF HEAVY SNOW. UTZ007>010-017-281900- /O.NEW.KSLC.WS.W.0009.060228T1033Z-060301T1200Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL AND SOUTHWEST MOUNTAINS- 333 AM MST TUE FEB 28 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. THIS WINTER STORM WARNING IS IN EFFECT FOR THE WASATCH MOUNTAINS...THE WESTERN UINTA MOUNTAINS...THE WASATCH PLATEAU AND THE CENTRAL AND SOUTHWEST MOUNTAINS OF UTAH. STRONG SOUTH TO SOUTHWEST WINDS 30-50 MPH WITH GUSTS OF 60-90 MPH ARE EXPECTED TO CONTINUE TODAY UNTIL A COLD FRONT MOVES THROUGH LATE THIS AFTERNOON AND EVENING. THE STRONGEST SUSTAINED WINDS WILL BE CONFINED TO EXPOSED UPPER RIDGES AND PASSES...BUT OCCASIONALLY STRONG WIND GUSTS WILL ALSO BE EXPERIENCED IN NORMALLY SHELTERED AREAS. SNOW SHOWERS WILL CONTINUE ABOVE 8000 FEET TODAY THEN INCREASE THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES THROUGH. TOTAL SNOW ACCUMULATION OF 6-12 INCHES IS EXPECTED ABOVE 8000 FEET WITH 4-8 INCHES BELOW 8000 FEET. A WINTER STORM WARNING MEANS STRONG WINDS AND A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
4 follow-up statements
000 WWUS45 KSLC 281702 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1002 AM MST TUE FEB 28 2006 .A VIGOROUS PACIFIC STORM SYSTEM WILL AFFECT THE MOUNTAINS OF UTAH TODAY AND TONIGHT. STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL OCCUR TODAY WITH INCREASING SNOW SHOWERS. A COLD FRONT WILL MOVE INTO NORTHERN UTAH LATE THIS AFTERNOON AND INTO CENTRAL UTAH THIS EVENING BRINGING A BURST OF HEAVY SNOW. UTZ007>010-017-010115- /O.CON.KSLC.WS.W.0009.000000T0000Z-060301T1200Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL AND SOUTHWEST MOUNTAINS- 1002 AM MST TUE FEB 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. THIS WINTER STORM WARNING IS IN EFFECT FOR THE WASATCH MOUNTAINS...THE WESTERN UINTA MOUNTAINS...THE WASATCH PLATEAU AND THE CENTRAL AND SOUTHWEST MOUNTAINS OF UTAH. STRONG SOUTH TO SOUTHWEST WINDS 30-40 MPH WITH GUSTS OF 60-80 MPH ARE EXPECTED TO CONTINUE TODAY UNTIL A COLD FRONT MOVES THROUGH LATE THIS AFTERNOON AND EVENING. THE STRONGEST SUSTAINED WINDS WILL LIKELY OCCUR WITH THE COLD FRONT AND MOSTLY CONFINED TO EXPOSED UPPER RIDGES AND PASSES...BUT OCCASIONALLY STRONG WIND GUSTS WILL ALSO BE EXPERIENCED IN NORMALLY SHELTERED AREAS. SNOW SHOWERS WILL CONTINUE ABOVE 8000 FEET TODAY THEN INCREASE THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES THROUGH. TOTAL SNOW ACCUMULATION OF 6-12 INCHES IS EXPECTED ABOVE 8000 FEET WITH 4-8 INCHES BELOW 8000 FEET. A WINTER STORM WARNING MEANS STRONG WINDS AND A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
000 WWUS45 KSLC 282305 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 405 PM MST TUE FEB 28 2006 .A WEAKENING PACIFIC STORM SYSTEM WILL AFFECT THE NORTHERN MOUNTAINS OF UTAH TONIGHT. A COLD FRONT WILL MOVE THROUGH NORTHERN UTAH BY THIS EVENING...LOWERING THE SNOW LEVELS AND BRINGING A BURST OF HEAVY SNOW. UTZ017-010015- /O.CAN.KSLC.WS.W.0009.000000T0000Z-060301T1200Z/ CENTRAL AND SOUTHWEST MOUNTAINS- 405 PM MST TUE FEB 28 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WINTER STORM WARNING FOR THE CENTRAL AND SOUTHWEST MOUNTAINS. THE STRONG WINDS HAVE DIMINISHED IN THESE AREAS. SNOW ONLY FELL AT THE HIGHEST ELEVATIONS DURING THE DAY AND IS TAPERING OFF. SNOW SHOWERS WILL DEVELOP ALONG THE WESTERN SLOPES OF THESE MOUNTAINS LATE THIS EVENING AND CONTINUE OVERNIGHT...BUT ANY ACCUMULATIONS WILL BE GENERALLY LESS THAN 4 INCHES. $$ UTZ007>010-010715- /O.CON.KSLC.WS.W.0009.000000T0000Z-060301T1200Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- 405 PM MST TUE FEB 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. THIS WINTER STORM WARNING COVERS THE WASATCH MOUNTAINS...THE WESTERN UINTA MOUNTAINS AND THE WASATCH PLATEAU. STRONG SOUTH TO SOUTHWEST WINDS 30-40 MPH WITH GUSTS OF 60-80 MPH OVER THE RIDGE TOPS ARE EXPECTED TO CONTINUE INTO THE EVENING THEN DIMINISH. SNOW SHOWERS WILL INCREASE THIS EVENING AS THE COLD FRONT MOVES THROUGH. ADDITIONAL SNOW ACCUMULATION OF 3-6 INCHES IS EXPECTED WITH LOCALLY GREATER AMOUNTS POSSIBLE ABOVE 8000 FEET. SNOW WILL TAPER OFF LATE TONIGHT. $$
000 WWUS45 KSLC 010556 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1056 PM MST TUE FEB 28 2006 UTZ007>010-011200- /O.CON.KSLC.WS.W.0009.000000T0000Z-060301T1200Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- 1056 PM MST TUE FEB 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. THIS WINTER STORM WARNING COVERS THE WASATCH MOUNTAINS...THE WESTERN UINTA MOUNTAINS AND THE WASATCH PLATEAU. SNOW WILL GRADUALLY TAPER OFF OVERNIGHT...BUT NOT BEFORE PRODUCING ANOTHER 1-4 INCHES OF NEW SNOW ACROSS THE WARNING AREA. STRONG WINDS FROM EARLIER TODAY HAVE ALSO DECREASED THIS EVENING...BUT WILL REMAIN MODERATE TO STRONG OVER THE RIDGES THROUGH LATE TONIGHT. $$
000 WWUS45 KSLC 011138 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 438 AM MST WED MAR 1 2006 UTZ007>010-011245- /O.EXP.KSLC.WS.W.0009.000000T0000Z-060301T1200Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- 438 AM MST WED MAR 1 2006 ...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE WINTER STORM WARNING FOR THE WASTACH MOUNTAINS AND THE UINTA MOUNTAINS WILL BE ALLOWED TO EXPIRE AT 5 AM MST THIS MORNING. SNOW IS ENDING ACROSS THE MOUNTAINS AND JUST FLURRIES ARE EXPECTED THROUGH THIS MORNING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Feb 27, 9:15 PM MST, 6 hours 18 minutes earlier.
Area forecast discussion, Feb 27, 9:15 PM MST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 915 PM MST MON FEB 27 2006 .SYNOPSIS...A MILD AND STRONG SOUTHWEST FLOW AHEAD OF A LOW IN THE EASTERN PACIFIC WILL REMAIN OVER UTAH THROUGH TUESDAY. THE LOW WILL MOVE INLAND TUESDAY...WITH THE ASSOCIATED COLD FRONT MOVING INTO UTAH TUESDAY AFTERNOON. WEAK HIGH PRESSURE WILL SETTLE OVER THE AREA WEDNESDAY. && .DISCUSSION...UPPER TROUGH SQUARELY ALONG 130W THIS EVENING STILL ON TRACK TO REACH COAST EARLY TUESDAY...THEN WEAKEN AND LIFT NE THROUGH THE GREAT BASIN LATE TUESDAY/TUESDAY NIGHT. WINDS WILL BE THE MAIN ISSUE OVER THE NEXT 18-24 HOURS...ESPECIALLY FOR THE WRN ZONES AND ACROSS THE MOUNTAINS. INCREASING SW FLOW NEAR 700 MB AHEAD OF THE APPROACHING TROUGH COMBINED WITH A FAVORABLE SURFACE GRADIENT WILL BRING FAIRLY STRONG SOUTH WINDS OVERNIGHT THROUGH AT LEAST EARLY TUESDAY AFTERNOON. SOME CONCERN ABOUT STRONG GUSTS WRN VALLEYS TONIGHT AS VIRGA OR LIGHT SHOWERS MAY DRAG THE LOW- LEVEL JET TO THE SURFACE. FOR NOW NOT PLANNING ON ANY WIND HIGHLIGHTS...AND WILL LET THE FORECAST WORDING SUFFICE. AGREE WITH THE VARIOUS MODEL SOLUTIONS THAT A NUMBER OF WEAK SHORTWAVES WILL EJECT OUT AHEAD OF THE MAIN...BUT DECAYING TROUGH TONIGHT THROUGH TUESDAY MORNING. STILL APPEARS THAT THE BEST THREAT FOR PRECIP WILL COME FROM ABOUT MIDAFTERNOON WITH THE ARRIVAL OF THE SURFACE...THROUGH THE EVENING HOURS AS THE MID-LEVEL COLD POOL MOVES INTO THE REGION. PRECIP SHOULD GRADUALLY DISSIPATE AFTER MIDNIGHT AS THERMAL ADVECTION WANES AND THE REMNANT OF THE TROUGH SLIDES OFF TO THE EAST. THE PATTERN OVER THE ERN PACIFIC/WRN CONUS RELOADS FOR THE END OF THE WEEK AS THE NEXT COLD TROUGH DROPS S-SE OUT OF THE GULF OF ALASKA. SHORTWAVE RIDGE OVER THE AREA WEDNESDAY WILL BE REPLACED BY AN INCREASINGLY STRONG SW FLOW ALOFT THURSDAY/THURSDAY NIGHT. TEMPS SHOULD BOUNCE BACK A BIT FROM THEIR POST-FRONTAL READINGS OF WEDNESDAY. BEST THREAT FOR THE NEXT ROUND OF PRECIP SHOULD BE FROM FRIDAY AFTERNOON THROUGH AT LEAST SATURDAY MORNING. NO UPDATE PLANNED FOR THE AFTERNOON PACKAGE THIS EVENING. && .AVIATION...AIRMASS OVER KSLC SITE SHOULD REMAIN FAIRLY WELL MIXED OVERNIGHT. AS SUCH NOT LOOKING FOR LLWS TO BE OF ANY MAJOR CONCERN TONIGHT OR EARLY TUESDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CONGER
Hazardous weather outlook, Feb 27, 6:10 AM MST, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 610 AM MST MON FEB 27 2006 UTZ001>021-WYZ021-281400- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 610 AM MST MON FEB 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND FOR EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY AND TONIGHT A MILD SOUTHWEST FLOW WILL BE OVER THE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH UTAH TUESDAY EVENING. AHEAD OF THE FRONT...STRONG SOUTH WINDS WILL DEVELOP TUESDAY OVER THE MOUNTAINS AND WESTERN VALLEYS OF UTAH. RAIN AND SNOW WILL ACCOMPANY THE FRONT ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY MORNING. THE NEXT PACIFIC STORM WILL FOLLOW FOR THE END OF THE WEEK. RAIN AND SNOW WILL DEVELOP ACROSS WESTERN AND NORTHERN UTAH BY LATE FRIDAY AND MAY CONTINUE THROUGH SATURDAY.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:18 AM MST | High Wind Warning | SLC | 13 hr | |
| Feb 28, 11:50 AM MST | Wind Advisory | SLC | 7 hr |
Nearby
Winter Storm Warnings in Utah, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.